Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2015, 5:48 PM CDT for Tallahatchie County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 3, 2015, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Tallahatchie County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -578 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 516 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS54 KMEG 032248
SVRMEG
MSC135-032330-
/O.NEW.KMEG.SV.W.0052.150403T2248Z-150403T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARCHMAN...
MOVING EAST AT 50 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEBB...SUMNER...PAYNES...GLENDORA...ALBIN...LEVERETT...ROSEBLOOM...
DISTALL...SWAN LAKE...TIPPO...EFFIE...MIKOMA...WHITEHEAD AND
CASCILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3370 9029 3374 9030 3377 9019 3378 9017
3381 9018 3381 9045 3399 9045 3392 8993
3383 8993 3381 9013 3372 9014 3372 9018
3374 9025 3372 9026
TIME...MOT...LOC 2248Z 279DEG 45KT 3392 9051
HAIL...2.00IN
WIND...60MPH
$$1 follow-up statement
120
WWUS54 KMEG 032327
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT FRI APR 3 2015
MSC135-032336-
/O.EXP.KMEG.SV.W.0052.000000T0000Z-150403T2330Z/
TALLAHATCHIE MS-
627 PM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLAHATCHIE COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3370 9029 3374 9030 3377 9019 3378 9017
3381 9018 3381 9045 3399 9045 3392 8993
3383 8993 3381 9013 3372 9014 3372 9018
3374 9025 3372 9026
TIME...MOT...LOC 2324Z 279DEG 45KT 3392 9051
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:32 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 3:32 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT FRI APR 3 2015 .DISCUSSION...20Z SURFACE ANALYSIS THIS AFTERNOON PLACES A COLD FRONT FROM SOUTHERN INDIANA BACK THROUGH THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. THE LOW LEVEL CAPPING INVERSION FROM EARLIER TODAY HAS WEAKENED AS A SUBTLE SHORTWAVE TROUGH IS MOVING ACROSS THE MIDDLE/LOWER MISSISSIPPI VALLEYS. THIS HAS RESULTED IN THE DEVELOPMENT OF A LINE OF SHOWERS AND THUNDERSTORMS LOCATED ALONG THE FRONT WITH SOME SCATTERED SHOWERS OCCURRING BOTH AHEAD AND BEHIND THE FRONT. AS OF 3 PM CDT...TEMPERATURES ACROSS THE MID SOUTH RANGE FROM THE MIDDLE 70S TO LOWER 80S WITH THE WARMEST READINGS ACROSS NORTHEAST MISSISSIPPI. MEANWHILE...BEHIND THE FRONT TEMPERATURES HAVE ALREADY FALLEN BACK INTO THE MIDDLE 50S ACROSS PORTIONS OF NORTHEAST ARKANSAS. THE AFOREMENTIONED COLD FRONT WILL GRADUALLY MOVE EAST OF THE MISSISSIPPI RIVER ACROSS THE REMAINDER OF THE MID SOUTH THIS EVENING. LAPS ANALYSIS INDICATES SURFACE BASED INSTABILITY AT BEST HAS BEEN AROUND 1300 J/KG THIS AFTERNOON. CONVECTIVE TRENDS THUS FAR HAVE BEEN RELATIVELY UNIMPRESSIVE AS WATER VAPOR SATELLITE INDICATES THE NEAREST UPPER LEVEL FORCING HAS REMAINED WELL NORTHEAST OF THE REGION ACROSS THE OHIO VALLEY. A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREATS IF ANY STORMS REACH SEVERE LIMITS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ACROSS THE MID SOUTH LATE TONIGHT INTO SATURDAY NIGHT. TEMPERATURES WILL BE MUCH COOLER ON SATURDAY WITH HIGHS BEING COOLER IN THE LOWER TO MIDDLE 60S. CLEAR SKIES...LIGHT/NEARLY CALM WINDS AND TEMPERATURES FALLING BACK INTO THE MIDDLE 30S ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER MAY BE CONDUCIVE FOR THE FORMATION OF PATCHY FROST LATE SATURDAY NIGHT. MODELS INDICATE THE COLD FRONT WILL RETURN BACK NORTH AS A WARM FRONT SUNDAY INTO MONDAY...RESULTING IN A RETURN OF SHOWER/THUNDERSTORM CHANCES ACROSS THE MID SOUTH. LONG TERM MODELS INDICATE THE LOWER MISSISSIPPI WILL REMAIN IN THE WARM SECTOR NEXT WEEK WITH CHANCES FOR AT LEAST ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE PERIOD AS SUBTLE SHORTWAVE TROUGHS EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. TIMING OF THESE SUBTLE MID LEVEL FEATURES IS DIFFICULT THIS FAR OUT AND WILL KEEP POPS LOW FOR NOW. AT THIS TIME IT APPEARS BETTER CONVECTIVE CHANCES MAY BECOME NEXT THURSDAY NIGHT INTO FRIDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. CJC && .AVIATION... 18Z TAF CYCLE MOSTLY MVFR CIGS THIS AFTERNOON WITH RAPID IMPROVEMENT TONIGHT AS A COLD FRONT SWEEPS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE AHEAD OF A COLD FRONT NOW ENTERING EAST ARKANSAS. IT SHOULD MOVE ACROSS MEM AND MKL AROUND 23Z AND TUP BY 00Z. IFR CONDITIONS DUE TO HEAVY RAIN IS POSSIBLE FOR SHORT PERIODS OF TIME IN ASSOCIATION WITH THUNDERSTORMS...BUT PREVAILING VIS SHOULD REMAIN AT WORST MVFR. WINDS WILL REMAIN STRONG...FROM THE SOUTH TO SOUTHWEST AHEAD OF THE FRONT...ABRUPTLY SHIFTING NORTH TO NORTHWEST BEHIND THE FRONT. SPEEDS SHOULD BE 12-18KTS WITH GUSTS OVER 25KT AHEAD OF THE FRONT AS WELL AS BEHIND THE FRONT. TONIGHT...WINDS WILL GRADUALLY DIMINISH TO AROUND 10KT...SHIFTING FROM THE NORTHEAST. VFR CONDITIONS ARE EXPECTED AREA WIDE BY MORNING. JDS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 3, 3:36 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT FRI APR 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 336 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON THROUGH EARLY EVENING...WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE MID SOUTH EAST OF THE MISSISSIPPI RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE BEST THREAT FOR SEVERE WEATHER WILL BE THIS AFTERNOON CONTINUING INTO EARLY THIS EVENING ACROSS NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 3, 3:28 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG GARLAND 35.59N 89.75W
04/03/2015 TIPTON TN PUBLIC
SOME TREES SNAPPED IN TWO AND SOME UPROOTED FROM STRONG
WINDS.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.